Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 548, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2017, 2:28 AM CDT for Kay County, Noble County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 2:28 AM CDT (07:28 UTC)
- Expired
- Jun 30, 2017, 3:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
184
WUUS54 KOUN 300728
SVROUN
OKC071-103-300800-
/O.NEW.KOUN.SV.W.0548.170630T0728Z-170630T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
228 AM CDT FRI JUN 30 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Kay County in northern Oklahoma...
Northern Noble County in northern Oklahoma...
* Until 300 AM CDT
* At 228 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Arkansas City to 3 miles
southeast of Red Rock, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ponca City, Newkirk, Kaw City, Red Rock, Marland, Kildare,
Chilocco, Kaw Lake, Sooner Lake, Hardy, Ceres and Peckham.
This includes Interstate 35 between mile markers 195 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3651 9703 3636 9703 3633 9692
3640 9734 3700 9715 3700 9675
TIME...MOT...LOC 0728Z 272DEG 43KT 3704 9696 3641 9714
HAIL...1.00IN
WIND...60MPH
$$
MBS1 follow-up statement
716
WWUS54 KOUN 300758
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
258 AM CDT FRI JUN 30 2017
OKC071-103-300808-
/O.EXP.KOUN.SV.W.0548.000000T0000Z-170630T0800Z/
Kay OK-Noble OK-
258 AM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KAY AND NORTHERN NOBLE
COUNTIES WILL EXPIRE AT 300 AM CDT...
The severe storms which prompted the warning have moved east of Kay
and Noble counties. Therefore the warning will be allowed to expire.
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3651 9703 3636 9703 3633 9692
3640 9734 3700 9715 3700 9675
TIME...MOT...LOC 0758Z 272DEG 43KT 3704 9684 3641 9703
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:13 AM CDT, 15 minutes earlier.
Area forecast discussion, Jun 30, 2:13 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 213 AM CDT Fri Jun 30 2017 .DISCUSSION... Severe thunderstorm and heavy rainfall potential over the next few days, particularly today, are the main concerns. Before 7 am this morning, some severe thunderstorms with heavy rainfall will affect parts of northern Oklahoma, mainly north of a Gage to Stillwater line. A bow with widespread damaging winds will affect the Medford and Ponca City areas now through 330 am. Additional storms, mainly elevated, may form west of this bow and possibly produce another round of damaging wind gusts, marginally severe hail, and locally heavy rainfall in the 3 to 7 am time frame across northern Oklahoma. Confidence in this additional round of storms remains low. South of the line mentioned above, the cap should be too strong for storm formation. Between 7 am and 4 pm today, overall, think storm potential will remain low. Lingering weakening storms may continue over northern Oklahoma where the cap will be weakest (700 mb temperatures below +14C). Otherwise, think the cap will be strong for storm formation. A surface outflow boundary/effective surface cold front will push southward, across Oklahoma. Not exactly sure where this outflow boundary/effective surface cold front will be located at this afternoon. Highs today should vary greatly from the 80s in northern Oklahoma due to more clouds and low level cold air from storms early this morning to triple digit heat in far western north Texas. Surface dewpoints will likely increase and pool near and just south of the outflow boundary/effective front, possibly into the mid and upper 70s. Resulting heat indices may approach 105 degrees in parts of southern Oklahoma and western north Texas this afternoon and early evening, but not confident enough to issue a Heat Advisory at this time. Between 4 pm this afternoon and midnight tonight, severe potential with heavy rainfall will increase across the area due to a weakening cap, rather high instability (MUCAPE 2000-5000 J/kg), and abundant moisture, though not sure how convection will evolve. Best guess is that isolated to numerous showers and storms will form 4 to 7 pm near the outflow boundary/effective cold front which will likely be oriented southwest to northeast somewhere across Oklahoma and possibly western north Texas. Most short term models (particularly RAP13 and HRRR runs) have been depicting this boundary near I-44 around 6 pm Friday evening. First storms may be supercellular due to sufficient shear (0-6 km shear 30-45 kt) especially if this boundary is near or north of I-44 (where 500 mb winds are unseasonably strong 30-50 kt) capable of large hail as the main hazard, then likely congeal into a line or clusters as they move southeast this evening producing damaging winds as the main hazard. Tornado risk remains very low at this time, though non-zero due to abundant low level moisture which may keep LCLs below 5000 ft AGL as well as the possibility that low level shear values may be enhanced near the surface outflow boundary/effective cold front. Heavy rainfall and flash flooding are additional concerns with storms late this afternoon and tonight with precipitable water values forecast to be 1.8-2.2" near and south of the outflow boundary/surface cold front. This would support rainfall rates of 2-5"/hr. For now, especially due to recent dry conditions, will not issue a Flash Flood Watch. After midnight Friday night, storms should generally weaken and mainly be confined to southern Oklahoma and north Texas. Saturday appears to be have slightly lower severe thunderstorm and lower heavy rainfall potential, especially as 700 mb temperatures are forecast to rise which would increase capping and inhibit most convection. Still, most models depicted rather high amounts of moisture and instability, especially over the southern half of Oklahoma and/or north Texas where a surface boundary may linger. Temperatures are forecast to slightly be below average, though surface dewpoints may be quite high (in the 70s) across a large part of Oklahoma and north Texas. Saturday night into early Sunday, most models have been depicting that elevated storms with heavy rainfall as the main hazard may form north of the surface boundary, mainly north of the Red River. Some of these storms could be strong to severe as well. Sunday afternoon appears to be mainly hot and humid with very low chances of rain with capping becoming stronger across much of Oklahoma and north Texas. Sunday night through Thursday, overall, hot and humid weather can be expected with low chances for rain most days. Pinpointing where and rain occurs remains challenging. Does not appear widespread rainfall will occur during this time frame. A weak mid/upper trough may enhance lift and allow for slightly higher rain chances Monday and Tuesday compared to Wednesday and Thursday when mid/upper ridging from the west occurs according to latest models. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 68 87 71 / 40 50 20 40 Hobart OK 95 69 89 71 / 20 50 20 40 Wichita Falls TX 98 69 89 73 / 20 50 20 20 Gage OK 85 63 88 68 / 20 20 10 40 Ponca City OK 84 66 87 68 / 40 40 10 30 Durant OK 93 71 89 73 / 20 50 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/17
Hazardous weather outlook, Jun 29, 10:18 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1018 PM CDT Thu Jun 29 2017 OKZ004>048-050>052-TXZ083>090-301300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1018 PM CDT Thu Jun 29 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe storms overnight across far northern Oklahoma. Location... The Enhanced Risk covers an area along and north of a line from Perry to Okeene to Fort Supply to Laverne. A Slight Risk extends north of a line from Catesby to Hitchcock to Luther to Chandler to the Enhanced Risk. A Marginal Risk covers and area north of a line from near Wetumka to Oklahoma City to Camargo to Shattuck up to the Slight Risk. Timing... After 11 PM. Impacts... Winds of 70 mph and golf ball size hail. Discussion... Scattered thunderstorms will continue to develop across portions of southwestern Kansas late this evening, gradually developing into a cluster or complex of storms, along with additional development, across far northwestern Oklahoma overnight. This complex of storms will build eastward across northern Oklahoma through the early morning hours. Damaging winds up to 70 mph and hail to the size of golf balls is possible. As the storms form more into a line, the damaging wind risk could become the more pressing concern. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should be prepared for severe weather operations overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday.... .Thunderstorms... Severe thunderstorms, along with high rain totals, are possible Friday through Saturday night. A Slight Risk covers much of northern and central Oklahoma Friday and Friday night, with a Marginal Risk covering much of the region Saturday and Saturday night. The primary concerns will be large and damaging hail along with the potential for excessive rain. Scattered thunderstorms will continue to be possible Sunday through next Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Local storm report, Jun 30, 1:17 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
06/30/2017 M66 MPH ALFALFA OK MESONET
&&
CMSSpecial weather statement, Jun 30, 1:18 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 118 AM CDT FRI JUN 30 2017 OKZ005>007-011>013-300645- Major OK-Garfield OK-Alfalfa OK-Woods OK-Grant OK-Noble OK- 118 AM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Major...Garfield...southern Alfalfa...southeastern Woods...southwestern Grant and northwestern Noble Counties Until 145 AM CDT... AT 117 AM CDT, the leading edge of strong and gusty thunderstorm winds extended near Ringwood, moving southeast at 50 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Enid, Fairview, Helena, Waukomis, Seiling, Garber, Lahoma, Billings, Ringwood, Drummond, Carmen, Cleo Springs, Kremlin, Goltry, Breckenridge, Ames, Meno, Aline, Hunter and Fairmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3659 9739 3617 9782 3616 9896 3664 9845 TIME...MOT...LOC 0617Z 294DEG 42KT 3639 9832 03
Special weather statement, Jun 30, 1:20 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
120 AM CDT FRI JUN 30 2017
OKZ005-006-300645-
Alfalfa OK-Woods OK-
120 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and eastern
Woods Counties Until 145 AM CDT...
AT 117 AM CDT, a strong thunderstorm was located 6 miles south of
Capron, moving east at 50 MPH. Strong winds will also continue
behind a large area of thunderstorms moving east.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Alva, Waynoka, Burlington, Dacoma, Avard, Ingersoll, Driftwood,
Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3700 9827 3664 9845 3642 9869 3657 9894
3700 9868
TIME...MOT...LOC 0617Z 267DEG 42KT 3681 9855
03Local storm report, Jun 30, 1:21 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
06/30/2017 M69 MPH ALFALFA OK MESONET
&&
CMSLocal storm report, Jun 30, 1:29 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
129 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
06/30/2017 M62 MPH ALFALFA OK MESONET
&&
CMSSpecial weather statement, Jun 30, 1:48 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT FRI JUN 30 2017
OKZ007-008-012-013-019-300745-
Garfield OK-Logan OK-Kay OK-Grant OK-Noble OK-
148 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...northwestern Logan...
southwestern Kay...southeastern Grant and Noble Counties Until 245 AM
CDT...
AT 144 AM CDT, a strong thunderstorm was located 4 miles southwest
of Kremlin, moving east at 50 MPH. Strong wind gusts with this storm
may occur well ahead of the rainfall.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Enid, Perry, Waukomis, Garber, Lahoma, Covington, Billings, Red Rock,
Marshall, Kremlin, Breckenridge, Mulhall, Marland, Hunter, Orlando,
Fairmont, Hillsdale, Carrier, Douglas and Vance Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3659 9705 3616 9732 3616 9735 3611 9735
3602 9741 3639 9810 3663 9803
TIME...MOT...LOC 0644Z 277DEG 44KT 3651 9790
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| Jun 30, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 55 min |
| Jun 30, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 42 min |
| Jun 30, 12:38 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jun 30, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 56 min |
| Jun 30, 1:18 AM CDT | Special Weather Statement | OUN | Garfield, Major | 27 min |
| Jun 30, 1:20 AM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Jun 30, 1:48 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 57 min |
| Jun 30, 1:52 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 38 min |
| Jun 30, 3:28 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 30, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 34 min |
| Jun 30, 3:55 AM CDT | Special Weather Statement | OUN | Woods | 50 min |
| Jun 30, 4:15 AM CDT | Special Weather Statement | OUN | Woods | 60 min |
| Jun 30, 4:26 AM CDT | Special Weather Statement | OUN | Payne | 49 min |
| Jun 30, 4:32 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 25 min |
| Jun 30, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 9 min |
| Jun 30, 5:09 AM CDT | Special Weather Statement | OUN | Payne | 51 min |
| Jun 30, 5:58 AM CDT | Special Weather Statement | OUN | Payne | 47 min |
| Jun 30, 3:38 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jun 30, 3:49 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Jun 30, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 33 min |
| Jun 30, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 27 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 46 min |
| Jun 30, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Jun 30, 5:07 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Jun 30, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
| Jun 30, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| Jun 30, 5:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jun 30, 5:32 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| Jun 30, 5:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 30, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 40 min |
| Jun 30, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 38 min |
| Jun 30, 5:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 30, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 47 min |
| Jun 30, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 31 min |
| Jun 30, 6:02 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 30, 6:05 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 30, 6:18 PM CDT | Special Weather Statement | OUN | Seminole | 27 min |
| Jun 30, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 47 min |
| Jun 30, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc, Pottawatomie | 30 min |
| Jun 30, 6:31 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Jun 30, 6:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Jun 30, 6:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jun 30, 6:38 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Jun 30, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 35 min |
| Jun 30, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Jun 30, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.